Yes. I have hives. All over my scalp, my forehead, down the side of my face, my neck, armpit, a couple on my upper arm, couple on my chest, more on my back.
Remember last November I took Tylenol and I had an itchy reaction? But since being allergic to Tylenol is so rare I figured it was because it was old, expired, and half crushed? (I was in pain, I didn’t care). That time I woke up with the most extreme itchiness and I took two benadryls to tone it down.
Well today I felt crappy from allergies. I started last night. I had a sore throat and runny nose and by today I was sneezing and sinus pain in my face and neck. So I stopped at the drug store for relief.
I bought Sinutab. I realized it had acetaminophen in it, but didn’t think I was really allergic. I took 2 after work.
30 minutes later I had my baseball cap off and I’m scratching my head like I have lice. I felt little pin pricks all over my head. Odd I think to myself but I’m sure it’s not a reaction. Within 10 minutes I had itchy mosquito bite like bumps all over (hives). Once I could see them all over my face, I took 2 Benadryls and had a shower to stop scratching.
Then I’m wondering if I can even take Benadryl with Sinutab and should I go to the hospital with all these hives or what. Jeff isn’t in town. I’m all alone. Mom is gone on vacation. Her cell is off. Julie wasn’t home. So I called my allergic Aunt Cecilia to calm my fears.
So now I have 2 Sinutabs and 2 Benadryls in my system. I give myself about 20 more minutes before I’m in a deep sleep until tomorrow! One Benadryl alone can knock me out.
I am going to take Aunt Cecilia’s advice and see a Dr. this week so I know what else is in the Tylenol family that I should avoid. Being allergic to Acetaminophen must be rare because there isn’t much coming up on Google. Just like my possible chocolate allergy. I still think I don’t want to test that one. I haven’t had chocolate since Feb ’05.
Damn I’m still itchy.
K, nap time.
Update: It’s 3:01am. I feel asleep at 7:30pm last night. I just woke up to hear Monty puking up some chunks of bone or rawhide or something. Wow I was having some bad dreams. I still feel drugged from the Benadryl so back to sleep I go.
I took acetaminophen to treat a fever. i took a nap and woke up sweaty and covered in hives that seemed to travel around my body. horribly itchy. On my scalp, neck, stomach, thighs, and then back, neck, chin, wrists, arms. I had taken some three pills that day before the reaction began. The pills were a few weeks from being expired. And when I took them I chased them down with hot tea – so the pills were almost breaking apart in my throat (it was disgusting). I took allegra and everything went away within three hours. it was unbelievable how quickly i was relieved. I feel like our stories have a lot in common. the doctor wasn’t sure but suggested scarlet fever. i guess this allergy really is rare. take care.
North Wynde Whispers
I happened across your post when researching “hives from Tylenol”. Following a hysterectomy, I was on a blood thinner, and so was told that I could not take Aleve. When I began to develop a terrible case of hives about two weeks following surgery, I never connected it with having weaned myself off the painkillers and taken just Tylenol instead. But now, four weeks post-op and dealing with only occasional pain–and finally done today with the blood thinner–I realized that my recurrent bouts of pain coincide directly with the times I’ve taken Tylenol! Including last night–now the hives are once more on my stomach, thigh and arm, after days of being clear. Damn Tylenol!